How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I've been on ultra low-dose birth control (Lutera 28) -9

Customer Question

I've been on ultra low-dose birth control (Lutera 28) for 8-9 months. Since then, every month I used to start spotting 3-4 days before placebo week and get my period one day before. I read this is not exactly normal but it was regular and also became lighter
so did not worry me to much. However, last month (September) I had to take a curse of antibiotics for a dental infection. Same month, I forgot a pill in my second week and did not take it when I remembered either (so just skipped that one). Two days after
this missed pill I got my full blown period (not spotting). This was only the second week of the pack so I decided to start a new pack first Sunday (so skipped the rest of that pack, including placebo). After that early period I had some very light spotting
for a week (sometimes redish when I wiped). This month I again started spotting on Thursday before placebo (Sunday starter). This was only the 22nd day of the cycle. That was one week ago and since then spotting has gone down and no actual period has come.
Basically it was at it's heaviest (2-3 spots on pad) on that couple of days before placebo, then almost nothing (some red\brown when I wipe). I am now on placebo for 4 days. I am worried as to why would the period this month be so off? I considered pregnancy
but we always used condoms in addition to the pill and I think the changes are slim (will take test though to make sure). Can't make an appoitment with my doctor for another couple weeks so any advise would be appreciated. Should I continue to take these pills
and start a new pack on Sunday? Is this due to the messed up schedule last month or something else?
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr David replied 1 year ago.

This is Dr. David

I doubt you are pregnant.

if you work with other women, hormones from them can affect your cycle and cause you to cycle with other women you work or live with, even if you are taking birth control pills.

do you work or live with other women who you can be cycling with?

Customer: replied 1 year ago.
I live alone and work in with ~10 guys :)
My main issue is not on the previous months where I got my period a little early, as much as getting only spotting and no period-like flow this month.
I did not missed any pills in the current pack (but did missed one last month, together with the antibiotics use).
Expert:  Dr David replied 1 year ago.

Antibiotics can interfere with your body’s mechanism which secretes the human chorionic gonadotrophin hormone (hCG) and cause uterus shedding to delay your period

this will happen mainly because the available estrogen will be reduced to cause a change in your cycle for it to become irregular.